Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

178 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What are long term side effects of taking aspirin with Plavix?

What are long term side effects taking 81 mg aspirin daily to keep blood thin while also taking Plavix. I have heart two heart surgeries where they inserted three stints originally and the second surgery they inserted an extension of one of the stints.??
Tue, 3 Dec 2013
Report Abuse
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,   ,   ,   ,  
Drug/Medication ,  
Internal Medicine Specialist 's  Response
Hi there,

Thanks for your query.

Firstly, Plavix- along with aspirin- is usually given for up to one year after the surgery. Thereafter, only aspirin is continued life-long.

The bleeding tendency gets markedly increased, with delayed clotting as long as the combination is taken. Once Plavix is stopped, then the bleeding tendency is slightly reduced.

Long term complications include increased acidity, indigestion, abdominal pain, nausea, vomiting, flatulence, constipation; formation of ulcers in the stomach and duodenum with high chances of severe, prolonged bleeding in the stomach; long term use of aspirin can also lead to impaired kidney functions.

If you find my response helpful and informative, do not forget an “excellent” (5-star rating) to my answer, to ENCOURAGE all doctors- engaged in social service- to render sound advice to the FREE queries.

Fond regards and have a nice day

Dr. Rakesh Karanwal


GI disturbances; prolonged bleeding time, rhinitis, urticaria and epigastric discomfort; angioedema, salicylism, tinnitus; bronchospasm

, gastritis, gastric and duodenal ulcers. GI upset, diarrhoea, paraesthesia, vertigo, headache, dizziness, pruritus and rashes
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

my wife is on tamoxifen and was advised to keep taking it for a total of ten year, is this the normal length of time and what could be the long term side affects of taking this for such a long period of time. Could you provide some pros & cons please Thank You Tim

doctor1 MD

are there any dangers in taking simethicone. I take probiotics every day and feel very gassy. A side affect of probiotics is gas in the gut - is Gas-X ( simethicone) going to have any interactions or cause any problems long term. I do not take any other medications

doctor1 MD

I have been taking 400 mg twice a day of acyclovir for over 15 years to suppress my immunine system for the herpes kertatis ( shingle virus) I developed 25 years ago and ended up having a cornea transplant 2003. I still take this today. No return of the herpes keratitis but I wondering about the long term use.

Recent questions on  Tinnitus

doctor1 MD

my name is karan ,i am 22 years old.i am suffering from tinnitus from past 9 years and from past 3 years i am treated by acupressure ..i feel very good during just after therapy but with gap it turns again violent with stress addition in my life...i am miserable now ..i feel very annoyed,lost all hope towards life even...today i watched about mask for tinnitus ..is it effective way to get ....or my proper diagonos is needed???what can be done??

doctor1 MD

Ok, I m 23 and this is really getting me down. Here is my list of problems, it s driving me mad. I have had all of these on and off for months now and haven t really had much help from the doctors. - sciatic nerve pain in my right leg - sciatic type pain that travels upward through my abdomen - hot flushes in my left foot - numbness in both thumbs - stabbing pain in some joints - a resting heart rate sometimes of 120 - heart palpitations - sensation of cold water dripping on my legs while I m walking - muscle twitches - tinnitus - dizziness - other sensations in my face or limbs that just don t quite feel right (tingling, pain, numbness, hot or cold) I also went to A&E a few months back because of a very severe pain in my abdomen. I had blood tests (which revealed a higher than usual white cell count, and blood and proteins in my urine) but a normal liver and kidney function. I also had an ultrasound done of my aorta etc which showed nothing really despite the fact the doctor heard a whooshing sound in my abdomen with his stethoscope.                                                                  

doctor1 MD

Hello, I have been experiencing dizziness upon waking. I find this very odd. I will open my eyes, still horizontal and get dizzy. It will last a minute or two. I will get out of bed, And it may continue or may not. I have stood up and side stepped, still dizzy. Or have been fine. This has started over the past week. I do have tinnitus, and have had vertigo in the past. I have had my hearing and eyes checked recently; testing was normal. I am wondering if all this is associated with menopause, or if the veritigo has returned with a new twist. I am a 51 year old female. I would appreciated any input. I have used serc in the past for vertigo which helped the nauseous feelings. But am at a loss as to why I m getting dizzy before rising in the morning. Any input would be appreciated.

doctor1 MD

I was in a car accident 1 year ago with whiplash injuries and also swooshing sounds in left ear. The neck stuff appears to be better but the noise I hear in my ear happens currently when I change positions or move my head or jaw one way. The ENT did ct and MRI and mra and found nothing wrong. I did find out I have a floppy eardrum. Why do I have this pulsatile tinnitus? Could it be coming from my neck still? I read about diet soda? Can the caffeine or aspartame cause this?

doctor1 MD

Dr. Eni My daughter is home now and is still nauseous, and dizzy with stomach pain, but is doing better since receiving CBD anally. No reason was ever found for her symptoms. If you have a theory please share it wth me.

doctor1 MD

I've seen 2 doctors. I've also emailed back and fourth with Dr. XXXXXXX XXXXXXX on this site. My symptoms are ringing in the left ear. Low grade headache and nausea. I've had these symptoms for more than 3 weeks now. Sometimes the headache goes...

doctor1 MD

I am hoping someone can help me and shed some light on something that has been going on for me. I feel lost and scared. About 9 months ago, I started getting this dizzy sensation when tilting my head to the right but only sometimes. And sometimes,...